MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10015
Medical Device Problem Codes Connection Problem (2900); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a cori assisted tka surgery, a "system time out" error was displayed.After this notification the real intelligence robotic drill did not function any more.They were able to take the burr out the real intelligence robotic drill but could not unlock the ri robotic drill attachment nor the real intelligence robotic drill tracker.They also tried to unlock them in the admin but did not work.The surgery was completed, after a non-significant delay, changing to manual procedure.No injuries were reported.
 
Additional Manufacturer Narrative
Section h10: the ri robotic drill attachment rob10015, sn (b)(6), used during treatment, was returned for evaluation.Nothing was visually identified that leads to the reported scenario.A functional evaluation was performed, and the reported scenario was confirmed, the drill attachment and the tracker could not be removed manually or following a kpc test.The reported problem of a "system timeout error" could not be confirmed.The drill was opened for further investigation.The exposure motor was tested and passed.The motors were removed, and it was noticed that the drill attachment¿s retaining nut was loose and therefore does not meet the specifications of 20 ft-lbs.The drill attachment was inspected further, and all bearings and spacers were intact and in the correct order.The drill attachment¿s retaining nut was fastened and a kpc test was performed which passed without any failures.The loading and unloading of the tracker and attachment can be performed without any problems occurring.An engineering review was completed.The exposure motor was tested and found to be responsive.The most likely cause of this event is associated with a loose drill attachment retaining nut.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the part number or serial number and scope of this complaint, and no further escalation action is required.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.As part of corrective actions, continuous improvements have been made to the assembly process.The assembly work instruction has been updated to include the application of a thread-lock compound to the drill attachment retaining nut during assembly.The failure mode will continue to be monitored through complaint investigation and trended through post market surveillance activities.Internal complaint reference number: (b)(4).

Brand Name
RI ROBOTIC DRILL ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18378320
Report Number3010266064-2023-00240
Device Sequence Number20727834
Product Code OLO
UDI-Device Identifier00885556757345
UDI-Public00885556757345
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RI CORI (PN: ROB10024, SN (B)(6)); RI ROB DRLL (PN: ROB10013, SN (B)(6)); RI ROB DRLL TRCKR (PN: ROB10014)
Patient SexUnknown